Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 105, NWS Jacksonville, FL

June 16, 2000Hamilton County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 16, 2000, 6:42 PM EDT for Hamilton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 16, 2000, 6:42 PM EDT (22:42 UTC)
Expired
Jun 16, 2000, 7:30 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hamilton County, FL

The radar

The Moody AFB radar (KVAX), 48 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS52 KJAX 162243
SVRJAX
FLC047-162330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT FRI JUN 16 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HAMILTON COUNTY IN NORTHERN FLORIDA

* UNTIL 730 PM EDT

* AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 9 MILES SOUTHWEST OF BELMONT...
  OR ABOUT 5 MILES EAST OF SUWANNEE SPRINGS...MOVING NORTHWEST AT 5
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 730 PM EDT...
  BELMONT...JASPER

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.


LAT...LON 3047 8269 3054 8273 3060 8280 3060 8293
          3041 8294 3035 8280

$$

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:05 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 16, 3:05 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT FRI JUN 16 2000

SEA BREEZE INDICATED WELL ON VISIBLE...MOVING NORTHWEST WITH
THUNDERSTORMS STARTING TO FORM. GULF MOISTURE PUMPING INTO PANHANDLE
WHERE MOST OF THE SHOWERS AND THUNDERSTORM ACTIVITY HAS BEEN ALL
MORNING. RIDGE REMAINS IN PLACE.

MODELS INITIALIZE WELL AND AGREE FOR THE MOST PART. NOT MUCH CHANGE
FOR THE WEEKEND AS PREVIOUS DAYS. PERSISTENCE CONTINUES. RIDGE/HIGH
PRESSURE AT THE SURFACE REMAINS OVER THE ATLANTIC AND UPPER
RIDGE/HIGH PRESSURE REMAINS OVER THE AREA AS WELL. WITH NO SYNOPTIC
SCALE FEATURES NEARBY...CONVECTION WILL CONTINUE TO BE DUE TO SEA
BREEZE ACTIVITY. PLACEMENT OF THE SURFACE HIGH WILL ALLOW SOUTH AND
SOUTHEAST WINDS TO CONTINUE THROUGH THE FORECAST PERIOD. ETA AND NGM
CONTINUE TO INDICATE DRYING...WITH AVN MOIST THROUGH THE ATMOS
THROUGH 30 HOURS. STILL 20 TO 30 POPS LOOK GOOD THROUGH THE WEEKEND
WHICH IS A BLEND OF THE AVN (WET) AND THE NGM (DRY) AS RIDGE SHIFTS
WESTWARD SOME.

MODEL TEMPS CLOSE AND SEE NO REASON NOT TO BLEND WHERE NEEDED.

MARINE...WITH RIDGE SHIFTING...BUT STILL ORIENTED E-W...WINDS WILL
PICK UP TONIGHT. WILL START OFF WITH 15 KNOTS AND INCREASE TO 15 TO
20 KNOTS LATE TONIGHT. THANKS MLB FOR COORD.

AMG 70/92/70/91 3322
SSI 75/87/74/86 2222
JAX 71/91/71/91 2222
GNV 70/92/70/92 3332 11

.JAX...
.GA...NONE.
.FL...NONE.

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.